MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPR SRS MOD STEM - 8X75MM; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. COMPR SRS MOD STEM - 8X75MM; PROSTHESIS, SHOULDER
Catalog Number 211231
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); No Information (3190)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: compr srs prox bdy - lg 62mm cat# 211220 lot# 747200.Versa-dial 38x19x39 hum head cat# 113022 lot# 692250.Versa-dial/comp ti std taper cat# 118001 lot# 319860.Compr srs ic seg - 60mm cat# 211225 lot# 684190.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.
 
Event or Problem Description
It was reported that patient underwent total shoulder arthroplasty.Subsequently, the patient requires a revision due to loosening and limb length discrepancy, but revision has yet to occur.The surgeon has requested a humeral expandable to reconstruct the humeral bone.Patient is still growing, and the surgeon believes an expandable device would help limit the total number of surgeries required for the patient.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
It was reported that the patient underwent a revision approximately 13 months after initial procedure.The custom device that was specially developed could not be used due to an abnormality with the patient's autograft.Instead, the surgeon decided to use a static srs humeral component to finish the procedure.Attempts have been made and no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b3, b4, b5, d7, g4, g7, h2, h10.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: very limited imaging is provided.Osseous gap within the humerus along the right shoulder arthroplasty humeral stem and lucency along the stem suggesting loosening.Additional information does not change the root cause of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMPR SRS MOD STEM - 8X75MM
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10814245
Report Number0001825034-2020-04024
Device Sequence Number16625915
Product Code KWT
UDI-Device Identifier00880304540583
UDI-Public(01)00880304540583(17)280722(10)043430
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K111746
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211231
Device Lot Number043430
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer12/14/2020
05/17/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date01/04/2021
05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age11 YR